Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 46, NWS Memphis, TN

March 25, 2000Phillips County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Mar 25, 2000, 1:26 PM CST for Phillips County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 25, 2000, 1:26 PM CST (19:26 UTC)
Expired
Mar 25, 2000, 2:10 PM CST
In force
44 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Phillips County, AR

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 251926
SVRMEM
ARC107-252010-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
126 PM CST SAT MAR 25 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PHILLIPS COUNTY IN NORTHEASTERN ARKANSAS

* UNTIL 210 PM CST

* AT 123 PM CST...A SEVERE THUNDERSTORM WAS MOVING INTO WESTERN
  PHILLIPS COUNTY WEST OF MARVELL. THE STORM WAS MOVING EAST AT
  25 MPH.

* THE STORM WILL BE NEAR MARVELL AND WATKINS CORNER BY 135 PM...AND
  NEAR TRENTON AND ONEIDA AROUND 150 PM.


.SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


 
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 9:49 AM CST, 3 hours 37 minutes earlier.

Area forecast discussion, Mar 25, 9:49 AM CST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CST SAT MAR 25 2000

UPDATE MAY BE NEEDED BY LATE MORNING TO RAISE POPS. COLD FRONT
GENERALLY ALONG INTERSTATE 40. DEWPOINTS BEGINNING TO DROP NORTH OF
THE FRONT. MAIN QUESTION IS HOW FAR SOUTH FRONT WILL DRIFT BEFORE
BECOMING STATIONARY. 3 HOUR PRESSURE FALLS ALMOST NON-EXISTANT NEAR
FRONT...SO MAY NOT BE MUCH MORE PROGRESS SOUTHWARD. LIFTED INDEX
ALREADY AROUND -4...BUT DEEP MOISTURE CURRENTLY LACKING. CAPE AROUND
2000 ALSO. EXPECT CONVECTION TO BECOME A LITTLE LESS WIDESPREAD AS IT
MOVES INTO EAST HALF OF AR. STILL WOULD NOT BE TOTALLY SHOCKED TO
SEE A SEVERE STORM DURING THE AFTERNOON ACROSS NORTH MS. HIGH TEMPS
WILL ALSO NEED TO BE MONITORED NORTH OF THE FRONT. 10

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.